MAUDE Adverse Event Report: SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Model Number CH2000-PC
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received two new spiros closed male luer, purple cap with list #ch2000-pc and lot #4988506, one used spiros closed male luer, purple cap with list #ch2000-pc and lot #4988506, one used 72" (183 cm) appx 0.89 ml, smallbore extension set with microclave clear, 0.2 micron filter, clamp, luer lock with list #mc33904 and lot #5462805, and one used 10ml syringe with unknown list number and lot #1133339.The used mc33904 extension set with a non-spinning spiros bonded at the distal end was pressure leak tested and found to leak at the poppet/o-ring interface.Subsequent disassembly revealed a malformed o-ring that resulted in leakage.The probable cause of the leakage is a malformed o-ring.The two new ch2000-pc spiros were leak tested and both met product performance expectations without leakage.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.
 
Event or Problem Description
The event involved a spiros closed male luer with purple cap.It was reported that microbore tubing with spiros caps applied to all connection sites was used to infuse chemotherapy (cyclophosphamide) on a syringe pump and programmed to infuse over an hour.After infusion and flush was completed by the nurse it was reported that she noticed a wet spot on the chux pad under the patient.The nurse noticed dripping from the connection site where the chemo had been infusing.She reported it was coming from where the spiros connects to the clave of the bifuse which attaches to the patient¿s central line.It was reported that most, if not all the chemo leaked into the patient¿s bed.The bone marrow team and pharmacist were notified, and it was decided to administer half of the original dose to the patient.Therefore, the set up was changed out and the patient was re-dosed without any further issues.There was patient involvement however no report of human harm.

Brand Name
SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
MDR Report Key12720682
Report Number9617594-2021-00291
Device Sequence Number17254458
Product Code FPA
UDI-Device Identifier00840619023812
UDI-Public(01)00840619023812(17)250901(10)4988506
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K070532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberCH2000-PC
Device Catalogue NumberCH2000-PC
Device Lot Number4988506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date10/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFUSE, MFR UNK; CYCLOPHOSPHAMIDE, MFR UNK; MICROBORE TUBING, MFR UNK